Ask a doctor

Rare Botox Side Effects - Swollen Tender Bumps, Not Going Away? (photo)

I just had Botox injected for the first time over 48hrs ago. 56 units in total. 20 in each jaw line (I suffer from lifelong bruxism). 4 in each brow lift and 6 in my forehead. I developed side effects 6hrs post the procedure and they have not subsided. Noone knows what this is and I am struggling to know what I am dealing with. I have tender lumps. I cannot open my jaw more than one finger width apart. I've been prescribed prednisolone 25mgs but has not helped as yet. Help I'm worried!

Doctor Answers (2)

Botox and side-effects

+1

If you haven't followed up with your provider, that is the first step - and what you've described and photo's provide, isn't something that happens with cosmetic Botox injections. If it was a reputable and well-credentialed provider I would return to them for further treatment and/or their assistance.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

Botox on forehead

+1

Your pictures are quite telling aas they show hematomas from injection technique and/or easy bruisibility that caused hematomas or perhaps you being on aspirin or NSAIDs that resulted in hematomas - these can be painful and will resolve (fortunately). Prednisone is not going to alter the natural history of this except perhaps reduce some inflammation. IN regards to the masseter injection, seek the doctor who treated you as soon as you can.

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.